Document Detail


Avalanche exponents and corrections to scaling for a stochastic sandpile.
MedLine Citation:
PMID:  16241308     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
We study distributions of dissipative and nondissipative avalanches in Manna's stochastic sandpile, in one and two dimensions. Our results lead to the following conclusions: (1) avalanche distributions, in general, do not follow simple power laws, but rather have the form P(s) approximately s(-tau(s))(ln s)(gamma)f(s/s(c)), with f a cutoff function; (2) the exponents for sizes of dissipative avalanches in two dimensions differ markedly from the corresponding values for the Bak-Tang-Wiesenfeld (BTW) model, implying that the BTW and Manna models belong to distinct universality classes; (3) dissipative avalanche distributions obey finite-size scaling, unlike in the BTW model.
Authors:
R Dickman; J M M Campelo
Related Documents :
12241448 - Convergence of threshold estimates for two-dimensional percolation.
12366098 - Random walks with feedback on fractal lattices.
10970588 - Does hard core interaction change absorbing-type critical phenomena?
12636558 - Stochastic processes and conformal invariance.
16208748 - Experimental and computational studies of the phenyl radical reaction with propyne.
23487798 - Tunable soft structure in charged fluids confined by dielectric interfaces.
Publication Detail:
Type:  Journal Article     Date:  2003-06-20
Journal Detail:
Title:  Physical review. E, Statistical, nonlinear, and soft matter physics     Volume:  67     ISSN:  1539-3755     ISO Abbreviation:  Phys Rev E Stat Nonlin Soft Matter Phys     Publication Date:  2003 Jun 
Date Detail:
Created Date:  2005-10-24     Completed Date:  2006-01-04     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101136452     Medline TA:  Phys Rev E Stat Nonlin Soft Matter Phys     Country:  United States    
Other Details:
Languages:  eng     Pagination:  066111     Citation Subset:  -    
Affiliation:
Departamento de Física, ICEx, Universidade Federal de Minas Gerais, Belo Horizonte, Minas Gerais, Brazil. dickman@fisica.ufmg.br
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Friction between two weakly adhering boundary lubricated surfaces in water.
Next Document:  Generalized van der Waals theory for the thermodynamic properties of square-well fluids.